Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 84, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 16, 2023, 2:29 AM PDT. It took effect at Aug 17, 2023, 3:00 AM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2023, 2:29 AM PDT (09:29 UTC)
- In effect from
- Aug 17, 2023, 3:00 AM PDT
- Expired
- Aug 18, 2023, 9:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
639 WHUS76 KEKA 160929 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 229 AM PDT Wed Aug 16 2023 PZZ470-161730- /O.NEW.KEKA.SC.Y.0084.230817T0300Z-230818T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 229 AM PDT Wed Aug 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 PM this evening to 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
888 WHUS76 KEKA 161725 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1025 AM PDT Wed Aug 16 2023 PZZ470-170130- /O.CON.KEKA.SC.Y.0084.230817T0300Z-230818T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1025 AM PDT Wed Aug 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts to 25 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 PM this evening to 5 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
253 WHUS76 KEKA 162141 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 PM PDT Wed Aug 16 2023 PZZ470-170545- /O.EXT.KEKA.SC.Y.0084.230817T1000Z-230818T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 PM PDT Wed Aug 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts to 25 kt and steep seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Thursday to 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
401 WHUS76 KEKA 170331 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 831 PM PDT Wed Aug 16 2023 PZZ470-171145- /O.CON.KEKA.SC.Y.0084.230817T1000Z-230818T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 831 PM PDT Wed Aug 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Thursday to 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
495 WHUS76 KEKA 171001 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 AM PDT Thu Aug 17 2023 PZZ450-171815- /O.NEW.KEKA.SC.Y.0085.230818T2100Z-230820T0400Z/ Pt St George to Cape Mendocino out 10 nm- 301 AM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 9 PM PDT SATURDAY... * WHAT...Seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 PM Friday to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-171815- /O.EXB.KEKA.SC.Y.0084.230818T0200Z-230819T0500Z/ /O.NEW.KEKA.SE.A.0009.230819T0500Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 AM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 10 PM PDT Friday. For the Hazardous Seas Watch, from Friday evening through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ470-171815- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-230818T2100Z/ /O.NEW.KEKA.GL.A.0031.230818T2100Z-230820T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 AM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 2 PM PDT Friday. For the Gale Watch, from Friday afternoon through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
764 WHUS76 KEKA 171547 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 847 AM PDT Thu Aug 17 2023 PZZ470-180000- /O.CON.KEKA.SC.Y.0084.000000T0000Z-230818T2100Z/ /O.CON.KEKA.GL.A.0031.230818T2100Z-230820T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 847 AM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 2 PM PDT Friday. For the Gale Watch, from Friday afternoon through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-180000- /O.CON.KEKA.SC.Y.0084.230818T0200Z-230819T0500Z/ /O.CON.KEKA.SE.A.0009.230819T0500Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 847 AM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 10 PM PDT Friday. For the Hazardous Seas Watch, from Friday evening through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-180000- /O.CON.KEKA.SC.Y.0085.230818T2100Z-230820T0400Z/ Pt St George to Cape Mendocino out 10 nm- 847 AM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 9 PM PDT SATURDAY... * WHAT...Seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 PM Friday to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
646 WHUS76 KEKA 172131 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 PM PDT Thu Aug 17 2023 PZZ470-180545- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-230818T2200Z/ /O.UPG.KEKA.GL.A.0031.230818T2100Z-230820T0600Z/ /O.NEW.KEKA.GL.W.0036.230818T2200Z-230820T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 231 PM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Friday to 9 PM PDT Saturday. For the Small Craft Advisory, until 3 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-180545- /O.EXT.KEKA.SC.Y.0084.230818T0400Z-230819T0500Z/ /O.CON.KEKA.SE.A.0009.230819T0500Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 231 PM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 10 PM PDT Friday. For the Hazardous Seas Watch, from Friday evening through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-180545- /O.EXT.KEKA.SC.Y.0085.230818T2200Z-230820T0400Z/ Pt St George to Cape Mendocino out 10 nm- 231 PM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY... * WHAT...Seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Friday to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
599 WHUS76 KEKA 180331 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 831 PM PDT Thu Aug 17 2023 PZZ470-181145- /O.CON.KEKA.SC.Y.0084.000000T0000Z-230818T2200Z/ /O.CON.KEKA.GL.W.0036.230818T2200Z-230820T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 831 PM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Friday to 9 PM PDT Saturday. For the Small Craft Advisory, until 3 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-181145- /O.CON.KEKA.SC.Y.0084.230818T0400Z-230819T0500Z/ /O.CON.KEKA.SE.A.0009.230819T0500Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 10 PM PDT Friday. For the Hazardous Seas Watch, from Friday evening through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-181145- /O.CON.KEKA.SC.Y.0085.230818T2200Z-230820T0400Z/ Pt St George to Cape Mendocino out 10 nm- 831 PM PDT Thu Aug 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY... * WHAT...Seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Friday to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
584 WHUS76 KEKA 180926 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 226 AM PDT Fri Aug 18 2023 PZZ475-181730- /O.CON.KEKA.SC.Y.0084.000000T0000Z-230819T0500Z/ /O.UPG.KEKA.SE.A.0009.230819T0500Z-230820T0600Z/ /O.NEW.KEKA.SE.W.0027.230819T0500Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 226 AM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 8 to 13 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 10 PM this evening to 11 PM PDT Saturday. For the Small Craft Advisory, until 10 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-181730- /O.UPG.KEKA.SC.Y.0085.230818T2200Z-230820T0400Z/ /O.NEW.KEKA.SE.W.0027.230818T2200Z-230819T1600Z/ Pt St George to Cape Mendocino out 10 nm- 226 AM PDT Fri Aug 18 2023 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * WHAT...Very steep and hazardous seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 9 AM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-181730- /O.CON.KEKA.SC.Y.0084.000000T0000Z-230818T2200Z/ /O.EXT.KEKA.GL.W.0036.230818T2200Z-230819T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 226 AM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 15 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM PDT Saturday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
704 WHUS76 KEKA 181701 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1001 AM PDT Fri Aug 18 2023 PZZ470-190115- /O.CON.KEKA.SC.Y.0084.000000T0000Z-230818T2200Z/ /O.CON.KEKA.GL.W.0036.230818T2200Z-230819T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1001 AM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 15 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM PDT Saturday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-190115- /O.CON.KEKA.SC.Y.0084.000000T0000Z-230819T0500Z/ /O.CON.KEKA.SE.W.0027.230819T0500Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1001 AM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 8 to 13 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 10 PM this evening to 11 PM PDT Saturday. For the Small Craft Advisory, until 10 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-190115- /O.CON.KEKA.SE.W.0027.230818T2200Z-230819T1600Z/ Pt St George to Cape Mendocino out 10 nm- 1001 AM PDT Fri Aug 18 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * WHAT...Very steep and hazardous seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 9 AM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
206 WHUS76 KEKA 182124 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 224 PM PDT Fri Aug 18 2023 PZZ470-190530- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-230819T0400Z/ /O.EXT.KEKA.GL.W.0036.230819T0400Z-230819T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 224 PM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 PM PDT Saturday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-190530- /O.EXB.KEKA.SC.Y.0084.230818T2200Z-230819T0400Z/ /O.EXT.KEKA.SE.W.0027.230819T0400Z-230819T1600Z/ Pt St George to Cape Mendocino out 10 nm- 224 PM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 feet expected. For the Small Craft Advisory, northwest winds 5 to 15 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 9 AM PDT Saturday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-190530- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-230819T0400Z/ /O.EXT.KEKA.SE.W.0027.230819T0400Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 224 PM PDT Fri Aug 18 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 8 to 13 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 11 PM PDT Saturday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
058 WHUS76 KEKA 190330 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 PM PDT Fri Aug 18 2023 PZZ470-191130- /O.EXP.KEKA.SC.Y.0084.000000T0000Z-230819T0400Z/ /O.CON.KEKA.GL.W.0036.230819T0400Z-230819T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 PM PDT Fri Aug 18 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-191130- /O.EXP.KEKA.SC.Y.0084.000000T0000Z-230819T0400Z/ /O.CON.KEKA.SE.W.0027.230819T0400Z-230819T1600Z/ Pt St George to Cape Mendocino out 10 nm- 830 PM PDT Fri Aug 18 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Very steep and hazardous seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-191130- /O.EXP.KEKA.SC.Y.0084.000000T0000Z-230819T0400Z/ /O.CON.KEKA.SE.W.0027.230819T0400Z-230820T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 PM PDT Fri Aug 18 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Very steep and hazardous seas 8 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 2:58 PM PDT, 11 hours 31 minutes earlier.
Area forecast discussion, Aug 15, 2:58 PM PDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
258 PM PDT Tue Aug 15 2023
.SYNOPSIS...Isolated, mostly dry thunderstorms continue to be
possible across portions of the interior this afternoon.
Additional thunderstorms are possible later in the week, but some
rain is expected with these. Above normal temperatures will
continue through Wednesday with temperatures slowly cooling later
in the week and into the weekend.
&&
.DISCUSSION...The upper level low off the coast of CA is
continuing to bring thunderstorms to the area this afternoon. For
now it looks like they will remain over the interior. These are
expected to only be isolated, however since they are high-based
they will likely be mostly dry. So have a red flag warning in
place for Trinity county. Thunderstorms elsewhere look to be more
isolated. The NAMNEST shows some ongoing showers continuing
overnight in the modeled reflectivity, but that is the outlier so
have left them out of the forecast for now. Hot temperatures
persist across the area with the with highs over 100 degrees in
much of the interior and the coast seeing highs in the upper 60s
to low 70s. Tonight will be another warm tonight with most areas
staying in the 60s and 70s.
Wednesday has the potential to see additional thunderstorms
across the interior, however confidence is low on this. Even the
NAM has less than 100 j/kg of CAPE on the Weaverville sounding in
the afternoon. The modeled reflectivity shows some showers or
possible thunderstorms north of Mendocino county so have
thunderstorms in the forecast still. Hot temperatures are expected
to persist again on Wednesday, although cloud cover could limit
this slightly. However with the warm overnight lows will continue
to elevated the heat risk so have left the excessive heat warning
and advisory in place.
Thursday and through the weekend the upper level low remains off
the central CA coast. This will continue to bring the potential
for showers and thunderstorms. Overall it looks like temperatures
will cool off and the storms are expected to become wetter. Early
next week some of the models are showing an upper level trough
dropping down out of the northwest. There are still a lot
differences in the ensembles and therefor uncertainty in the
pattern.
&&
.AVIATION...Weather conditions were interesting at CEC as a line
of mostly elevated Thunderstorms moved over Southern Oregon and
Del Norte County this morning with VCTS being frequently
reported...starting around 5AM. An actual thunderstorm was
reported and impacted CEC from 6-7 am with as much/little as 0.10
falling. CEC also reported unusually coastal stratus with the
convection; brief Cigs lowered into IFR. A little bit of elevated
smoke also moved from the north. Elsewhere...Thunderstorms/showers
moved into or built over interior mountains which could cause
concern for local general aviation. Aviation along the Mendocino
coast was impacted by a stratus surge moving northward; stratus-
fractus was seen along the southern Humboldt coast in the
afternoon. Various model data indicating some coastal marine Cigs
over the North Coast overnight which has been somewhat
acknowledged in the TAFS. /TA
&&
.MARINE...Relatively light winds are forecast today. Northerly
winds are expected to increase on Wednesday afternoon. NW swell
will gradually subside through tonight. Northerly winds are
forecast to increase over the N outer waters by Wednesday
afternoon, with these winds expanding across much of the outer
waters by Thursday night and Friday. Eventually, another Small
Craft Advisory will be needed for the outer waters, but that's
still 36 to 48 hours out. /SEC
&&
.FIRE WEATHER...Isolated thunderstorms are expected across the
interior areas again this afternoon. These are expected to be
fairly dry again. Strike numbers are uncertain, but it looked like
there will be enough to warrant a red flag warning. In addition
there will be some slightly stronger than afternoon winds. These
are expected to be 10 to 15 mph out of the northwest with gusts to
25 mph over favored areas and higher terrain. These are expected
to come to an end with once the temperatures start to cool this
evening. Wednesday there is the potential for thunderstorms along
with hot and dry conditions. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory until 11 PM PDT Wednesday for CAZ102-104.
Excessive Heat Warning until 11 PM PDT Wednesday for
CAZ105>108-110-111-113>115.
Red Flag Warning until 10 PM PDT this evening for CAZ283.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:03 PM PDT | Severe Thunderstorm Warning | EKA | Humboldt, Trinity | 27 min |
| Aug 15, 5:16 PM PDT | Special Weather Statement | EKA | 29 min | |
| Aug 15, 5:37 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 15, 6:01 PM PDT | Special Weather Statement | EKA | Lake | 29 min |
| Aug 15, 6:30 PM PDT | Special Weather Statement | EKA | Mendocino | 30 min |
| Aug 16, 3:40 AM PDT | Red Flag Warning | EKA | 16 hr | |
| Aug 16, 4:33 PM PDT | Special Weather Statement | EKA | 27 min |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.